MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number GL-66-M
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a prostatectomy procedure, while the surgeon was bunching the vein layer, surgeon noticed that the tip of the needle was broken.They were not able to find the broken part thru inspection and post operative photo could not recognize it either.They completed the case by using another instrument.The patient has no injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample one suture and five needles.One needle was received with the needle tip broken and three needles was received bend.The other needle was received not broken or bend and attached to a suture.Upon microscopic inspection of the needle, instrument marks were observed at the break site of the needle body, needle tip, and the bend site of four of the needles.Unfortunately, because no sealed samples were received, a bend moment test could not be performed.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.The observed instrumentation damages suggested that the needles were grasped improperly at the needle tip during application.Firmly grasping the needle at the tip weakens the needle causing it to bend and/or break.The recommended grasping area of the needle is at the needle body, where the wire is of a full diameter.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7179941
Report Number9612501-2018-00056
Device Sequence Number1261256
Product Code GAM
UDI-Device Identifier10884521045446
UDI-Public10884521045446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberGL-66-M
Device Catalogue NumberGL-66-M
Device Lot NumberD6F1169X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;